Skip to Content

Withdrawals from diazapam?

Responses (3)

Justjanedoe 3 Mar 2013

Withdrawls from benzodiazepines can be dangerous and life threatening depending on how long and how much you have been taking. A slow taper is always recommended to decrease the risk of seizure and death. Talk with your PCP about a good way to taper. Be safe friend!

jvcdenon 3 Mar 2013

any idea how long to slowly stop 10mg 2xs a day I,m hoping no more than 2 weeks already started the process of weening myself of need the meds but been taking them so long (15 years) not sure how long this will take until they are out of my system entirely so they can actually work for my condition again.ANY IDEA???

jvcdenon 3 Mar 2013

any idea how long to slowly stop 10mg 2xs a day I,m hoping no more than 2 weeks already started the process of weening myself of need the meds but been taking them so long (15 years) not sure how long this will take until they are out of my system entirely so they can actually work for my condition again.ANY IDEA??? Thank you

Justjanedoe 4 Mar 2013

15 years is a long time, is there anyways you could speak with your md and convince him to give you the 5mg pills so you can cut them down slowly over time?

pamee 5 Mar 2013

Hello Jvc! Welcome to the site!

You need to taper very slow. You are fortunate to be coming off diazapam as it has a long half life which will make your taper go smoother. It takes approx 16-32 weeks to be done with the taper. Also with valium they make 2 mg pills, then after that if you need to go lower after cutting the 2 mg they have liquid so you can go really low with a smooth taper. Some people have hellish withdrawals, while others do not. Go at your own pace, and be confident and patient.

I would recommend doing a cut every 1 or 2 weeks, if you are stable after a week do a cut, if not hold for 2 weeks. When you become closer to the end of your taper you should hold for 2 wks. I wish you the very best!

Good luck ... pamee

Dumpster Diver 5 Mar 2013

Dear jvcdenon, Not to bum you out, but after 15 years of taking benzo's,
the withdrawl is horrendous! If you are just cutting back, so they will work
again, surely your Dr. might try another in the same family. At least you
are being given a taper. I was in prison- abrupt withdrawl is indescriable...

Limdem 23 Jun 2013

I have just started taking them for the last three months. I vary from none to 60 mg a day. How should I get rid of this stuff? Dare I just quit? Taper? How much at what intervals? Thanks for your help.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Does diazapam contain opium??

Posted 27 Jul 2012 7 answers

Diazapam while pregnet?

Posted 8 Nov 2012 2 answers